Alert archive / Oklahoma / River Flood Warnings in 2018

River Flood Warning 38, NWS Tulsa, OK

December 14, 2018LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Dec 14, 2018, 8:27 AM CST for LeFlore County, Oklahoma. It took effect at Dec 14, 2018, 8:49 PM CST. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Dec 14, 2018, 8:27 AM CST (14:27 UTC)
In effect from
Dec 14, 2018, 8:49 PM CST
Expired
Dec 16, 2018, 5:39 AM CST
In force
33 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 30.52 ft at Dec 15, 2018, 12:00 PM CST.

actionminormoderate10203012/1412/1512/1612/17
Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

931 
WGUS44 KTSA 141427
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
827 AM CST Fri Dec 14 2018


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-142225-
/O.NEW.KTSA.FL.W.0038.181215T0249Z-181216T1609Z/
/PANO2.1.ER.181215T0249Z.181215T1800Z.181216T1009Z.NO/
827 AM CST Fri Dec 14 2018

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Poteau River near Panama
* from this evening to Sunday morning, or until the warning is 
  cancelled.
* At  7:30 AM Friday, the stage was 24.50 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage this evening and continue to rise to near 31.7 feet by 
  early Saturday afternoon. The river is expected to fall below flood
  stage early Sunday morning.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
7 follow-up statements
369 
WGUS84 KTSA 141854
FLSTSA
Flood Statement
National Weather Service Tulsa OK
1254 PM CST Fri Dec 14 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-150254-
/O.EXT.KTSA.FL.W.0038.181215T0651Z-181216T1200Z/
/PANO2.1.ER.181215T0651Z.181215T1800Z.181216T0600Z.NO/
1254 PM CST Fri Dec 14 2018

The Flood Warning continues for
  The Poteau River near Panama.
* from late tonight to Sunday morning, or until the warning is 
  cancelled.
* At 12:30 PM Friday, the stage was 26.7 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage Saturday before dawn and continue to rise to near 29.9 
  feet by early Saturday afternoon. The river is expected to fall 
  below flood stage Sunday before dawn .
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
894 
WGUS84 KTSA 150119
FLSTSA
Flood Statement
National Weather Service Tulsa OK
719 PM CST Fri Dec 14 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-150919-
/O.EXT.KTSA.FL.W.0038.181215T0433Z-181216T1443Z/
/PANO2.1.ER.181215T0433Z.181215T1800Z.181216T0843Z.NO/
719 PM CST Fri Dec 14 2018

...Flood Warning extended until Sunday morning...
The Flood Warning continues for
  The Poteau River near Panama.
* from this evening to Sunday morning, or until the warning is 
  cancelled.
* At  6:30 PM Friday, the stage was 28.16 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage tonight and continue to rise to near 30.3 feet by early
  Saturday afternoon. The river is expected to fall below flood stage
  Sunday before dawn .
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
759 
WGUS84 KTSA 150746
FLSTSA
Flood Statement
National Weather Service Tulsa OK
146 AM CST Sat Dec 15 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-151546-
/O.CON.KTSA.FL.W.0038.000000T0000Z-181216T1443Z/
/PANO2.1.ER.181215T0430Z.181215T1800Z.181216T0843Z.NO/
146 AM CST Sat Dec 15 2018

The Flood Warning continues for
  The Poteau River near Panama.
* until Sunday morning, or until the warning is cancelled.
* At  1:30 AM Saturday, the stage was 29.51 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 30.3 feet this afternoon. The river is expected to fall below 
  flood stage Sunday before dawn.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$

Lacy
411 
WGUS84 KTSA 151346
FLSTSA
Flood Statement
National Weather Service Tulsa OK
746 AM CST Sat Dec 15 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-152145-
/O.EXT.KTSA.FL.W.0038.000000T0000Z-181216T1609Z/
/PANO2.1.ER.181215T0430Z.181215T1800Z.181216T1009Z.NO/
746 AM CST Sat Dec 15 2018

...Flood Warning extended until Sunday morning...
The Flood Warning continues for
  The Poteau River near Panama.
* until Sunday morning, or until the warning is cancelled.
* At  7:30 AM Saturday, the stage was 30.25 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 31.2 feet this afternoon. The river is expected to fall below 
  flood stage early Sunday morning.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
293 
WGUS84 KTSA 151907
FLSTSA
Flood Statement
National Weather Service Tulsa OK
107 PM CST Sat Dec 15 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-160307-
/O.EXT.KTSA.FL.W.0038.000000T0000Z-181216T1600Z/
/PANO2.1.ER.181215T0430Z.181216T0000Z.181216T1000Z.NO/
107 PM CST Sat Dec 15 2018

The Flood Warning continues for
  The Poteau River near Panama.
* until Sunday morning, or until the warning is cancelled.
* At 12:30 PM Saturday, the stage was 30.51 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 30.6 feet this evening. The river is expected to fall below 
  flood stage early Sunday morning.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
800 
WGUS84 KTSA 160040
FLSTSA
Flood Statement
National Weather Service Tulsa OK
640 PM CST Sat Dec 15 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-160840-
/O.EXT.KTSA.FL.W.0038.000000T0000Z-181216T1350Z/
/PANO2.1.ER.181215T0430Z.181215T1915Z.181216T0750Z.NO/
640 PM CST Sat Dec 15 2018

The Flood Warning continues for
  The Poteau River near Panama.
* until Sunday morning, or until the warning is cancelled.
* At  6:30 PM Saturday, the stage was 30.19 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Poteau River near Panama will continue falling to 
  below flood stage by Sunday before dawn.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
757 
WGUS84 KTSA 161139
FLSTSA
Flood Statement
National Weather Service Tulsa OK
539 AM CST Sun Dec 16 2018


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-161209-
/O.CAN.KTSA.FL.W.0038.000000T0000Z-181216T1350Z/
/PANO2.1.ER.181215T0430Z.181215T1915Z.181216T0616Z.NO/
539 AM CST Sun Dec 16 2018

The Flood Warning is cancelled for
  The Poteau River near Panama.
* At  5:30 AM Sunday, the stage was 27.09 feet.
* Flood stage is 29.0 feet.
* The river fell below flood stage before dawn .
* Forecast...The Poteau River near Panama will continue falling and 
  remain below flood stage.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$

Lacy

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Dec 14, 5:12 AM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Dec 14, 5:12 AM CST, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
512 AM CST Fri Dec 14 2018

.DISCUSSION...

The discussion for the 12Z TAF forecast can be found below.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Cool and saturated boundary layer conditions in association with a
nearby upper low will continue to bring IFR or sub-IFR conditions
to most terminals, and these low clouds will be tough to clear.
Some rain is expected mainly this morning at the NW AR sites.
Strong and gusty north winds, with gusts to 25 kts possible

Lacy

&&

.PREV DISCUSSION... /Issued 334 AM CST Fri Dec 14 2018/

DISCUSSION...
Strong upper low spinning its way across east central Texas this
morning, and system may jog even a bit further south before
lifting out across Louisiana later today and tonight.
Categorical pops will be maintained across southeast Oklahoma
today with isolated thunder, and will taper pops off quickly
between I-40 and I-44 across northeast Oklahoma. Have opted to
cancel the wind advisory as latest guidance indicates the area
falling well short of criteria. Still, gusts between 25 and 30 mph
can be expected, especially across southeast Oklahoma where the
pressure gradient will be a little tighter. Rain to diminish from
northwest to southeast during the evening and overnight, with
attendant cloud expected to clear the area towards sunrise
Saturday morning. Over the weekend and into next week, settled
conditions along with mild temperatures are anticipated as broad
upper ridging becomes established over the central conus. Low
chances for rain may return by mid week as another system lifts
towards the plains from the desert southwest. Stayed fairly close
to guidance temperatures throughout the forecast cycle.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   48  29  58  31 /  30  10   0   0
FSM   48  38  56  33 /  90  30   0   0
MLC   48  34  57  31 /  80  10   0   0
BVO   49  25  57  26 /  10  10   0   0
FYV   46  35  52  26 /  80  20   0   0
BYV   46  35  51  32 /  80  20   0   0
MKO   47  31  57  31 /  50  10   0   0
MIO   47  32  56  30 /  20  10   0   0
F10   48  32  57  31 /  50  10   0   0
HHW   48  37  57  35 /  90  20  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....30
Hazardous weather outlook, Dec 14, 5:04 AM CST, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
504 AM CST Fri Dec 14 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
504 AM CST Fri Dec 14 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Western Arkansas and Southeast Oklahoma.
	ONSET...Ongoing, ending by tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Southeast Oklahoma and west central Arkansas.
	ONSET...ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma and much of Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...

More rain and isolated storms will wrap around the upper low and
affect our region today. Some rain could be locally heavy this
morning over west central Arkansas and southeast Oklahoma.

North winds will gust to around 35 mph this morning across eastern
Oklahoma and western Arkansas. The winds will gradually back off
thru the day.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY thru THURSDAY...No Hazards.

No hazardous weather is expected at this time.

weather.gov/tulsa contains additional information.

Nearby

River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.